I’ve been on Lexapro for 5 months. I’m a mother of live twins. Pregnant with triplets at first and lost one 13 weeks into my pregnancy. We had to do a reduction due to one of the babies risking the whole pregnancy. It was very traumatic. The rest of my pregnancy was bittersweet. I was very anxious of losing the other two. I stopped running and basically put myself on bed rest for fear of losing the other two. I’m pretty sure I had post partum depression but was in denial for a long time. I held myself up to impossible standards. My twins were developmentally delayed and I blamed myself because I was a stay at home mom. Finally when they turned two I seeked medical advice due to my extreme emotional outbursts. My doctor put me on Lexapro 10 mg. It was amazing for the first 2 months. I had energy and I felt like my old self again. I was happy. Lately, I’ve been feeling so numb. I find it so hard to get out of bed, to get dressed, and especially to my daily routine. I used to be so obsessed about my skin care routine and now it seems like a monumental task. I’m sad all the time and I feel like my medication isn’t working anymore. I hide it very well but all I want to do is lay in bed. I don’t even sleep, just lay in bed. I love my kids but I’m so numb. I’d rather feel anything than feel this way. I’m worried this isn’t the right prescription for me, did anyone have these delayed side effects to Lexapro?
I think you need to see your doctor asap, your medication is clearly not working. Antidepressants have very different effects on each individual, you may respond better to a different one or to a different dose, and this is something you need to discuss with your doctor.
Good luck, I hope you find a solution that works well for you soon
Hi, Anon! You don't mention the dosage you're taking. Have you talked to your doctor about this? It might be that a simple dosage adjustment could be your answer since you initially had all the positive signs that the medication was, in fact, working. This happens very commonly.
Another option would be an add-on medication such as Abilify or Rexulti which can help on their own and also booster the effects of your antidepressant.
Best regards and good luck to you! Wildcat
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Apr 2011 • 3 answers
Updated 27 Aug 2018 • 2 answers
Updated 22 Jun 2018 • 3 answers
Updated 8 Aug 2018 • 1 answer
Updated 17 Oct 2018 • 1 answer